T Nation

New to TRT and Feeling Worse Than Before

#1

Hi all,

Apologies for creating a different thread on this but feeling really low and hoping I can get advice for a good path forward here. Hope I’m not making this too annoying for mods.

A couple of overview things:

  1. Started HCG monotherapy on February 14, 2018

Looked at TRT initially because of a bunch of symptoms, ED, low libido, brain fog, lack of energy. My bloodwork showed very low TT and free T.

Went to an anti-aging clinic (Canadian so no other choice) and started HCG for a few months. Did 250 iu EOD protocol. Things didn’t improve. Had bloodwork done again that showed TT higher but my free T actually went down (only slightly but still…)

My E2 raised quite a bit due to HCG from my baseline (from 84 <162 pmol/L to 155<160 pmol/L).

For detailed before/after bloods my other thread is here: https://forums.t-nation.com/t/28-bloodwork-low-t-looking-at-trt-but-want-more-info/249362/33

  1. Just started Testosterone Enanthate on June 2nd

Toward the last few months, I actually felt way worse on HCG monotherapy than prior to HCG. I started to feel very depressed, unmotivated etc and still had problems with ED/libido anyway and still feel this way now. My doctor then put me on 100 mg test enanthate per week in addition to HCG 250 iu EOD.

Because my latest bloods showed high estrogen I’ve been breaking up my 100 mg test into EOD shots (roughly 30 mg EOD) to hopefully reduce estrogen. Yesterday I did 40 mg in one go and honestly felt way better today than I have in past (felt some libido return too) but just really want guidance that this gets better. I know it’s only been just over a week injecting actual T so I need to be patient.

For those who were depressed/low libido/basically feeling like hell every day from low free T how long did it take on T to feel better roughly? 6-8 weeks? Should I just go ahead and inject a bit more (to 150 mg per week) if it makes me feel better?

I’ve ruled out thyroid at this point - unsure why I’ve been feeling so terrible but outlining a few possible culprits to get feedback on:

  1. My E2 is too high
    Could be that now injecting both 250 iu HCG EOD and 30-35mg of test EOD is putting me too high for E2. Clearly, HCG raises my E2 a lot. Don’t want to stop HCG though as I want to keep fertility + balls. Not sure if an AI will help? Maybe switching to everyday injections for both HCG and T? I’ve read that more frequent injections reduce e2 on TRT.

  2. I have a liver issue
    My latest bloods showed two results that are typically indicative of a liver problem
    SGPT (ALT) 46 <41 U/L
    IGF-1 271 87 - 255 ug/L

  3. I need to give it time and marathon training is depleting me as well
    This is probably the most reasonable answer until I collect more bloodwork. I haven’t really had the chance to hit the gym hard (like I’ve been itching to) since starting T injections because training for a marathon is eating up most of my free time (marathon will be done this Saturday). Running this long distance just makes me feel depleted and not great unlike doing heavy squats or deadlifts. Always felt better on every level after lifting heavy even pre TRT.

  4. I have adrenal fatigue/cortisol issues
    I did a DUTCH test recently which showed my cortisol/cortisone as being way high. That same test also showed my testosterone as being extremely low. I’ve attached it here:

https://drive.google.com/open?id=1cTOJvzjkn7UxWdYz0j5_F3zRPBufEG8E

Thank you for any thoughts and help!

#2

You’ve been injecting for a week if you started June 2nd. It takes at least 6-8 weeks before your reach a stable state and need to re-asses protocols.

Secondly, saying you felt way better the next day after injecting 40mg instead of 30mg, using Test E, gives you a slight insight to some of your issues brother (mental). This is a placebo and is all in your mind. Given the ester of Test E, the increase of serum testosterone as contributed by the 40mg injection would barely be measurable until about the end of day 3 after the injection.

1 Like
#3

I can see a long road ahead for you, you lack consistency in your protocol, everytime you change your dosage the clock is reset and its another 6 weeks until levels are stable.

It’s usually the ones who lack patience that end up eventually quitting TRT.

#4

Some people just do not get on well with HCG. Period. You can leave it alone until you are trying to conceive, you don’t have to stay on it continually for fertility. Some experts actually recommend cycling it anyway. If it makes you feel worse, drop it. It won’t kill you and destroy you fertility forevermore.
If you need an AI, then you need an AI. The recommendation is to avoid it unless you need it. You appear to need it, so take it. But start small. The doc will likely give you 1 pill a week or 1 EOD to start. If it’s arimidex (anastrozole) don’t take that much. Start with a 1/2 EOD and see how that goes.

#5

Ive said it before, but placebo is really strong, especially with T. Because it is the black sheep of medicine.

I also don’t think you were doing much at all with that small of a dose of HCG.

#6

Where are you in Canada? That statement is no more true than if you said “(American so no other choice)”